Ohio, 2011Flooding in Ohio, November 30, 2011
November 30, 2011 · NWS CLE · 2 events in 2 counties and zones
An area of low pressure over the Gulf States deepened as it moved north into the Ohio Valley. Rain started on Sunday the 27th and lasted until Tuesday the 29th, with rainfall amounts near 3 over parts of Lucas and Wood Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $52,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure over the Gulf States deepened as it moved north into the Ohio Valley. Rain started on Sunday the 27th and lasted until Tuesday the 29th, with rainfall amounts near 3 over parts of Lucas and Wood Counties. The rainfall totals diminished as you moved east, with amounts closer to 1.5-2 across western counties and 0.5-1 over eastern counties. The already saturated ground cover allowed for maximum runoff, which resulted in river flooding. The Maumee and Portage Rivers reached moderate flood stage while the Blanchard River at Findlay reached major flood stage. Numerous roads were closed as a result of the flooding, with some basement flooding being reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 30, 10:09 AM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Nov 30, 10:09 AM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1009 AM EST WED NOV 30 2011
.SYNOPSIS...
LOW PRESSURE OVER NEW YORK STATE WILL CONTINUE MOVING NORTHEAST
AWAY FROM THE AREA THIS MORNING. HIGH PRESSURE OVER THE PLAINS
WILL BUILD TOWARD THE AREA THIS AFTERNOON AND REMAIN OVER THE
REGION THROUGH THURSDAY. A FAST MOVING COLD FRONT WILL MOVE ACROSS
THE SOUTHERN GREAT LAKES FRIDAY...FOLLOWED BY MORE HIGH PRESSURE
ON SATURDAY FOR THE REGION.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPPER LEVEL LOW CONTINUES TO MOVE EASTWARD THIS MORNING AND IS NOW
LOCATED OVER NY. THERE IS STILL SOME WRAP AROUND MOISTURE THAT IS
PRODUCING SOME SNOW EAST OF CLEVELAND. THERE MAY BE JUST A LITTLE
BIT OF LAKE ENHANCEMENT. BELIEVE IT WILL KEEP MOVING FAST ENOUGH TO
THE EAST TO KEEP SNOWFALL AMOUNTS GENERALLY UNDER A HALF AN
INCH...A DECENT DUSTING. THERE COULD BE A FEW LOCATIONS IN THE HIGHER
TERRAIN OF NE OH AN NW PA THAT COULD SEE AND INCH OR TWO AT THE
MOST.
MOST AREAS WILL SEE SOME SUNSHINE DURING THE AFTERNOON. THE
EXCEPTION WILL BE ACROSS INLAND NE OH INTO NW PA WHERE THE CLOUDS
WILL LINGER THE LONGEST.
CURRENT HIGH TEMPERATURES LOOK REASONABLE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE BUILDING INTO THE AREA FOR THURSDAY ALLOWING FOR
OVERALL A QUIET AND DRY DAY FOR THE AREA. WITH MANY RIVER IN FLOOD
AND PLENTY OF STANDING WATER ESPECIALLY ACROSS THE WESTERN HALF OF
THE AREA...THIS WILL BE BENEFICIAL. TEMPS MODERATING TOWARD NORMAL
FOR THU. MODELS CONTINUE TO BE CONSISTENT WITH A QUICK MOVING
TROUGH OF LOW PRESSURE ON FRIDAY. CONTINUED WITH PREVIOUS FORECAST
WITH ONLY SLGT CHC ACROSS MUCH OF THE AREA AND LOW CHC FOR FAR NE
OH/NW PA.
THIS SYSTEM WILL MOVE SOUTH QUICKLY FRIDAY EVENING ALLOWING FOR
CLEARING SKIES. ANOTHER AREA OF HIGH PRESSURE MOVES OVER THE
SOUTHERN GREAT LAKES FRIDAY NIGHT AND THEN MOVES TO THE NORTHEAST
SATURDAY. LOW PRESSURE WILL MOVE INTO THE WESTERN GREAT LAKES
SATURDAY NIGHT...BUT FOR NOW WILL KEEP POPS OUT OF MOST OF THE
AREA SATURDAY NIGHT. ONLY LOW POPS FOR NW OH AS THERE IS A CHANCE
THAT SOME SHOWERS MAY GET INTO THERE BY DAYBREAK SUNDAY. WITH HIGH
PRESSURE IN CONTROL THROUGH MUCH OF THE PERIOD DIDN/T DEVIATE MUCH
FROM A BLEND OF GUIDANCE TEMPS.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
A FRONTAL SYSTEM WILL MOVE THROUGH SUNDAY WITH A CHANCE OF RAIN
SHOWERS. AFTER THE FRONTAL PASSAGE SOME QUESTION HOW QUICKLY WILL IT
COOL OFF AND WILL THERE BE SOME SNOW. CONTINUED THE MENTION OF RAIN
OR SNOW SHOWERS OVER THE NORTHWEST PORTION OF OHIO. MONDAYS FORECAST
IS STILL QUESTIONABLE WITH HIGH PRESSURE AT THE SURFACE BUT BOTH THE
GFS AND ECMWF HINT AT SOME QPF...CONTINUED WITH CHANCE POPS IN THE
EAST. TUESDAY A THREAT OF SNOW SHOWERS AS THE UPPER LOW MOVES ACROSS
THE REGION.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
VFR WILL RETURN TODAY. IN THE MEANTIME THE LAST GASP OF SNOW WAS
MOVING THROUGH NORTHEAST OHIO. SOME RAIN MAY MIX WITH THE SNOW
THROUGH 14Z. THE SNOW MAY GET A LITTLE ENHANCED WITH THE LAKE AND
850 MB TEMPERATURE DIFFERENCE NEAR 15C...SO IT MAY LAST A LITTLE
LONGER. BY EARLY AFTERNOON ALL OF NORTHERN OHIO AND NORTHWEST PA
SHOULD BE VFR. HIGH PRESSURE WILL BUILD IN TONIGHT AND THE ONLY
CLOUDS WILL BE CIRRUS. NOT EXPECTING ANY FOG AT THE TAF SITES.
OUTLOOK...NON VFR POSSIBLE FRIDAY AND AGAIN SUNDAY.
&&
.MARINE...
CONTINUED THE SMALL CRAFT ADVISORY TODAY AS THE WINDS WILL PICK UP
AS THE COLD AIR POURS IN AND THE LOW MOVES TO QUEBEC. THERE COULD BE
A BRIEF PERIOD OF NEAR GALE FORCE WINDS THIS MORNING...ON THE EDGE
ABOUT IT...SO JUST FORECASTED UP TO 30 KNOTS. EXTENDED THE SMALL
CRAFT ADVISORY ON THE EAST END THROUGH 3 AM THURSDAY AS THE WINDS
WILL START DECREASING EARLY BUT IT WILL TAKE TIME FOR THE WAVES TO
DECREASE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EST THURSDAY FOR LEZ147>149.
SMALL CRAFT ADVISORY UNTIL 9 PM EST THIS EVENING FOR
LEZ142>146.
&&
SYNOPSIS...ABE
NEAR TERM...MULLEN
SHORT TERM...ABE
LONG TERM...KIELTYKA
AVIATION...KIELTYKA
MARINE...KIELTYKAHazardous weather outlook, Nov 30, 4:24 AM EST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
424 AM EST WED NOV 30 2011
OHZ003-006>014-017>023-027>033-036>038-047-089-010930-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-
424 AM EST WED NOV 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
RAINFALL OVER THE PAST SEVERAL DAYS HAS CAUSED MANY RIVER TO GO
INTO FLOOD. MANY RIVER FLOOD WARNING REMAIN IN EFFECT THIS MORNING
ACROSS THE AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ001>003-010930-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
424 AM EST WED NOV 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-142>149-162>169-010930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
424 AM EST WED NOV 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flood, Hancock
- When
- November 30, 12:00 PM EST to 11:59 PM EST
- Where
- Hancock County, (Fdy)findlay Arpt to 2.67 mi NNE of Vanlue Hagerty Arpt
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 41.020, -83.680
After three days of rain the Blanchard River at Findlay crested above major flood stage at 13.33 feet. At this level several roads were impacted including:|East Main Cross St, South Blanchard St, Martin Luther King Jr. Parkway, County Road 236 to Ohio 568, Howard St from Broad Ave to the rear of Walmart. South River Road from Broad Ave to Hancock County Rd 140. Several additional roads were closed across the county as a result of the Blanchard River and Eagle Creeks coming out of their banks.
Flood, Wood
- When
- November 30, 3:00 PM EST to 11:00 PM EST
- Where
- Wood County, Grand Rapids to 1.59 mi ENE of Grand Rapids
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 41.400, -83.870
Maumee River at Grand Rapids rose above moderate flood stage cresting just over 18.0 feet. At this level Mary Jane Thurston Park and a residance near the river flooded. Some backwater to storm water drainage resulted in water issues in town, but no property was impacted as a result.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in California, November 30, 20111 death · $328,000 · 61 kt wind · 9 events
- High Wind and Strong Wind in Nevada, November 30, 2011$560,000 · 58 kt wind · 5 events
- High Wind in California, November 30, 2011$111,000 · 87 kt wind · 4 events
- Flood in New Hampshire, November 30, 2011$50,000 · 1 event
- Winter Weather in Montana, November 30, 201110 events
- Winter Storm in Wyoming, November 30, 20118 events
- Winter Storm in Montana, November 30, 20114 events
- Blizzard and Winter Storm in Wyoming, November 30, 20114 events
- High Wind in Wyoming, November 30, 201166 kt wind · 3 events
- Winter Storm and Winter Weather in Utah, November 30, 20112 events
- Winter Storm in Montana, November 30, 20112 events
- High Wind in Montana, November 30, 201158 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350073, 350075.